Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS JSJ
NWS JSJ issued this flash flood warning at May 11, 2006, 1:00 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2006, 1:00 PM CDT (18:00 UTC)
- Expired
- May 12, 2006, 8:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 111804
FFWSJU
PRC013-017-027-065-091-115-112100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
200 PM AST THU MAY 11 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MANATI
BARCELONETA
QUEBRADILLAS
CAMUY
HATILLO
ARECIBO
* UNTIL 500 PM AST
* AT 156 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINS AND NUMEROUS THUNDERSTORMS WERE AFFECTING THE
WARNED AREA. DURING THE PAST HALF AN HOUR...HEAVY RAINS AND STORMS
HAVE BEEN INTENSIFYING AS THEY MOVE NORTH NORTHEASTWARD. ESTIMATED
RAINFALL AMOUNTS WITHIN THE PAST HOUR...RANGED FROM ONE TO THREE
INCHES.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1843 6693 1846 6693 1846 6646 1844 6646
1841 6652 1841 6679 1838 6682 1838 6690
$$
OB2 follow-up statements
000
WGCA72 TJSJ 112042
FFSSJU
PRC013-017-027-065-071-091-115-112200-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
445 PM AST THU MAY 11 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MANATI
BARCELONETA
QUEBRADILLAS
CAMUY
HATILLO
ARECIBO
ISABELA
AT 620 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA EARLIER
THIS AFTERNOON HAD MOVE NORTH AND AWAY FROM THIS AREA. NO ADDITIONAL
PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING WAS CANCEL.
$$
EM000
WGCA72 TJSJ 112053 CCA
FFSSJU
PRC013-017-027-065-071-091-115-112200-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
445 PM AST THU MAY 11 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MANATI
BARCELONETA
QUEBRADILLAS
CAMUY
HATILLO
ARECIBO
ISABELA
AT 440 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA EARLIER
THIS AFTERNOON HAD MOVE NORTH AND AWAY FROM THIS AREA. NO ADDITIONAL
PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING WAS CANCEL.
$$
EMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 11, 4:31 AM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, May 11, 4:31 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 531 AM AST THU MAY 11 2006 .DISCUSSION...ABUNDANT MOISTURE...AN UPPER LEVEL TROUGH AND CONFLUENCE OF THE WINDS AT THE LOW LEVEL IS RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS MORE PREVALENT OVER THE WATERS OVERNIGHT. HOWEVER SCATTERED TO NUMEROUS HEAVY SHOWERS ARE LIKELY TO DEVELOP OVER THE INTERIOR SECTORS AND THEN SPREAD TO THE NORTHERN SECTORS OF THE ISLAND INCLUDING THE SAN JUAN METROPOLITAN AREA UNDER A SOUTH STEERING FLOW. THE RAINFALL OF PREVIOUS DAYS MAKES THE SUSCEPTIBILITY FOR SOME KIND OF FLOODING HIGHER TODAY. AS FAR AS THE AVAILABLE DATA SUGGEST...THE LIKELIHOOD FOR FLASH AND/OR URBAN FLOODING IS HIGH TODAY THROUGH TH EVENING HOURS. && .MARINE...DOPPLER RADAR DETECTED STRONG THUNDERSTORMS OVER THE ATLANTIC NEAR SHORE AND OFFSHORE WATERS AS WELL AS OVER THE MONA PASSAGE AND THE CARIBBEAN WATERS SOUTHWEST OF PUERTO RICO. AVAILABLE LIGHTNING DATA INDICATED FREQUENT CLOUD TO WATER LIGHTNING AND THIS PROMPTED THE ISSUANCE OF A MARINE WEATHER STATEMENT. THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE MORE ACTIVE OVER THE ATLANTIC WATERS IN THE AFTERNOON HOURS. && .AVIATION...FREQUENT LIGHTNING ACTIVITY WAS INDICATED IN OUR LOCAL LIGHTNING DATA AS WELL AS BY DOPPLER RADAR WHICH DISPLAYED VERY ACTIVE WEATHER OVER THE ATLANTIC...MONA PASSAGE AND CARIBBEAN WATERS. THERE IS A HIGH POSSIBILITY OF STRONG THUNDERSTORMS IN THE AFTERNOON HOURS IN THE VICINITY OR AT THE SAN JUAN INTERNATIONAL AIRPORT. && .HYDROLOGY...RAINFALL OF PREVIOUS DAYS PLUS THE EXPECTED HEAVY RAINFALL MAKE THE POSSIBILITY OF FLOODING TODAY VERY HIGH ESPECIALLY ALONG THE NORTH HALF OF PUERTO RICO INCLUDING THE SAN JUAN METRO AREA. && .CLIMATE...FOR THE SAN JUAN METRO AREA MAY IS HISTORICALLY THE SECOND MONTH WITH HIGHER PRECIPITATION AMOUNTS. HOWEVER...THE DAYS WITH PRECIPITATION ARE LESS THAT THE MONTH WITH THE HIGHER AVERAGE MONTHLY RAINFALL...NOVEMBER. THIS SUGGEST THAT MAY IS A MONTH IN WHICH HEAVY RAINS OCCUR HISTORICALLY. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 75 86 75 / 70 20 20 20 STT 84 76 84 76 / 50 40 30 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, May 11, 5:30 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU MAY 11 2006 PRZ001>013-AMZ710>750-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE CENTRAL INTERIOR...NORTHERN SLOPES AND THE NORTH SECTIONS OF PUERTO RICO AND OVER THE REGIONAL WATERS. URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY FOR AREAS ACROSS THE NORTH PARTS OF THE ISLAND DURING THE LATE MORNING AND AFTERNOON AS SHOWERS AND THUNDERSTORMS MOVE INLAND FROM THE CARIBBEAN SEA. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE ATLANTIC WATERS...BUT ACROSS THE LOCAL ISLANDS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, May 11, 9:04 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1004 AM AST THU MAY 11 2006 VIZ001-111500- ST THOMAS...ST JOHN... AND ADJACENT ISLANDS- 1004 AM AST THU MAY 11 2006 AT 10 AM...NWS DOPPLER WEATHER RADAR SHOWED A CLUSTER OF INTENSE THUNDERSTORMS EXTENDING FROM ST JOHN NORTHEASTWARD ACROSS PORTIONS OF TORTOLA AND INTO THE LOCAL ATLANTIC WATERS. THESE THUNDERSTORMS WILL DRIFT NORTHEASTWARD AROUND 5 MPH DURING THE NEXT HOUR...WITH ADDITIONAL INTENSE DEVELOPMENT POSSIBLE ACROSS THE AREA. FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND TORRENTIAL RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS. INTERMITTENT SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THIS AFTERNOON.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:40 AM CDT | Marine Weather Statement | JSJ | 4 hr | |
| May 11, 8:58 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 11, 9:14 AM CDT | Marine Weather Statement | JSJ | 106 min | |
| May 11, 10:59 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 11, 1:48 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 11, 6:13 PM CDT | Special Marine Warning | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.